Alert archive / Missouri / Tornado Warnings in 2022
Tornado Warning 18, NWS Kansas City, MO
NWS Kansas City, MO issued this tornado warning at Jun 11, 2022, 9:15 PM CDT for Andrew County, DeKalb County, Missouri. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2022, 9:15 PM CDT (02:15 UTC)
- Expired
- Jun 11, 2022, 9:30 PM CDT
- In force
- 15 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Andrew County, MO, DeKalb County, MO
The radar
The Pleasant Hill radar (KEAX), 131 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:37 PM CDT | Tornado Watch | SPC | 6 hr |
| Jun 11, 5:31 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3000 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 15.5
The text
As transmitted.
956
WFUS53 KEAX 120215
TOREAX
MOC003-063-120245-
/O.NEW.KEAX.TO.W.0018.220612T0215Z-220612T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Kansas City/Pleasant Hill MO
915 PM CDT Sat Jun 11 2022
The National Weather Service in Pleasant Hill has issued a
* Tornado Warning for...
East central Andrew County in northwestern Missouri...
Northwestern DeKalb County in northwestern Missouri...
* Until 945 PM CDT.
* At 915 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Union Star, or 10 miles northeast of Savannah,
moving southeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Union Star and Helena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3999 9474 4005 9464 3994 9441 3983 9458
TIME...MOT...LOC 0215Z 313DEG 32KT 4001 9465
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Mell1 follow-up statement
561
WWUS53 KEAX 120230
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
930 PM CDT Sat Jun 11 2022
MOC003-063-120239-
/O.CAN.KEAX.TO.W.0018.000000T0000Z-220612T0245Z/
Andrew MO-DeKalb MO-
930 PM CDT Sat Jun 11 2022
...THE TORNADO WARNING FOR EAST CENTRAL ANDREW AND NORTHWESTERN
DEKALB COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
Missouri.
LAT...LON 3999 9474 4005 9464 3994 9441 3983 9458
TIME...MOT...LOC 0227Z 313DEG 32KT 3992 9452
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Jun 11, 6:44 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 11, 6:44 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
644 PM CDT Sat Jun 11 2022
.Update...
Issued at 642 PM CDT SAT JUN 11 2022
Thunderstorms have developed across SE NE and S IA. One very large
storm is racing its way south toward Manhattan, KS. This storm is
very impressive after working its way well into the highly
unstable air across the region. There have been reports of very
large hail and a few possible tornadoes. The anvil blowoff from
this storm extends all the way over the KC metro. This storm will
remain well to our west.
More applicable to our area, a complex of thunderstorms is
organizing south of Omaha, NE. This complex is anticipated to
move south along the MO River. These storms are moving much slower
expecting to reach St Joseph and the KC metro in the next 2-3.5
hours. The threat for high winds, large hail, heavy rain (with
isolated flash flooding) and an isolated tornado remain.
&&
.Discussion...
Issued at 333 PM CDT SAT JUN 11 2022
Key Messages
- Isolated showers and thunderstorms preempt an anticipated larger
complex of showers and thunderstorms later this evening. These
storms are expected to work their way north to south through the
evening and late overnight hours.
- Most hazards are going to be associated with this later complex.
The most likely hazards are large hail, gusty winds, and heavy
rainfall. Low visibilities and ponding on roads is possible making
travel hazardous; however, the flash flooding threat remains low.
Some tornadoes cannot be ruled out especially during the initial
development of the complex this evening across NW MO and NE KS. The
tornado threat is expected to decrease through the evening, but not
disappear.
- Please have multiple ways to receive weather information and
alerts and be weather aware whether at home or on the town.
Conditions are expected to change quickly as storms approach.
What is expected?...
Showers and thunderstorms are developing across SW IA and moving
into NW MO. These storms are developing a little earlier than
initially anticipated. The good news is that these smaller storms
are using some of the available energy in the region which may
decrease the strength of later storms. However, this is not a
guarantee as clearing plus continued warm air advection can quickly
replenish atmospheric conditions. It is still possible for there to
be discrete supercells across NW MO and far NE KS during the initial
development of storms. This storm mode is the most favorable for
higher magnitudes of severe weather including large hail and an
isolated tornado. This does not mean that once the thunderstorm
complex organizes that the severe threat is over. As storm mode
changes to more clustered cells, high winds become the primary
threat. Heavy rainfall is also likely as the atmosphere is very
moist. Large hail and an isolated tornado remain possible as the
storms move southward.
Are you sure that we will get storms?...
Throughout the morning, the consensus of model forecast solutions
and expert analysis suggest a high likelihood of potentially severe
storms working north to south from SE IA through W MO/far E KS. This
confluence of guidance increase confidence in the forecast. There
are some model solutions that deviate the track substantially east
or west; however, confidence is low in these outliers, that said, it
is not impossible, just less likely. Showers and thunderstorms have
initiated across S IA and N MO which was a little earlier than
anticipated. It is uncertain how these storms will impact the later
environment. Usually any preemptive convection results in a less
favorable environment later in the day; however, there is so much
moisture and warm air being pushed into the area that the atmosphere
can recharge and revert conditions back to before these early storms.
What can I do ahead of time?...
There are several easy things you can do ahead of potential storms.
- Tie down any loose outdoor objects. High winds are anticipated.
- Please ensure that you have multiple methods to receive weather
information especially during the night. Conditions are expected to
change fairly quickly as the leading edge of storms approach.
- Have a plan for where to go in your home or venue if you need to
shelter from hazardous weather.
But I want to know the details of the forecast...
A large upper level ridge is steadily making its way into the area.
Lower level flow remains out of the south which is feeding warm air
and moisture into the region. More substantial warm air advection
over central KS creates an area of highly unstable air. Extensive
capping kudoed to warm midlevel advection curtails widespread
convective development across eastern KS. However, this does create
a large dome of warm, unstable air that is waiting to be tapped. The
catalyst is a lower level low pressure riding along the swift NW to
SE upper level flow. This low is anticipated to move into SW IA late
this afternoon triggering thunderstorms across SW IA and NW MO. 2000-
3000 J/kgK of CAPE, deep lapse rates, and bulk shear of 30-40 kts
indicate the potential for all severe hazards including large hail,
high winds, and tornadoes.
As more cells develop, the complex begins to track down the CAPE
gradient which is slightly to the west but more or less parallels
the MO/KS state line. The HRRR has been one of the more aggressive
storm mode models hinting at a complex of thunderstorms with
potentially embedded supercells reaching the KC metro around 9-11
PM. Once again, this is one of the most aggressive solutions, but not
outside of the realm of possibility given the highly unstable
environment across far eastern KS. The most likely hazards are high
winds and periods of torrential rainfall. Some isolated hail greater
than 1 inch and an embedded tornado are possible. This storm
complex is expected to move out of the region around 3-4 AM.
It is also worth noting that is its quite hot and unpleasant Sunday
and Monday. High temperatures are going to be in the mid to upper
90s with dewpoints in the 70s Sunday (rainfall tonight will not
help) resulting in heat indicies above 100F. Please prepare for
these conditions if you are working and/or attending any outdoor
events during the day Sunday and Monday.
&&
.Aviation...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 628 PM CDT SAT JUN 11 2022
A complex of thunderstorms is currently making its way south from
NE and IA. Conditions are expected to remain VFR outside of the
storms; however, conditions are expected to quickly deteriorate as
storms approach and affect the terminals. There are some
uncertainties in storm timing as storm motions have been quite
variable; therefore, the window for storms is probably a little
larger than what will be experienced. Southerly winds are
expected to remain gusty ahead of the arrival of thunderstorms.
Once storms depart the region, VFR conditions return with winds
becoming light and variable then becoming more southeasterly.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory from noon to 9 PM CDT Sunday for KSZ025-057-060-
102>105.
MO...Heat Advisory from noon to 9 PM CDT Sunday for MOZ011-020>022-
028>033-037>040-043>046-053-054.
&&
Update...Pesel
Discussion...Pesel
Aviation...PeselHazardous weather outlook, Jun 11, 4:52 AM CDT, 16 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 452 AM CDT Sat Jun 11 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 452 AM CDT Sat Jun 11 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong storms possible later today with strong winds, large hail and an isolated tornado possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Warm conditions expected Sunday into the middle part of next week, with heat indices around 100 degrees. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 11, 7:25 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
725 PM CDT Sat Jun 11 2022
MOZ001>004-120115-
Atchison MO-Worth MO-Gentry MO-Nodaway MO-
725 PM CDT Sat Jun 11 2022
...Strong thunderstorms will impact portions of western Worth,
northwestern Gentry, Atchison and Nodaway Counties through 815 PM
CDT...
At 724 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bedford to near Hamburg. Movement was
southeast at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Maryville, Albany, Tarkio, Rock Port, Fairfax, Burlington Junction,
Hopkins, Ravenwood, Skidmore, Conception Junction, Sheridan, Parnell,
Clearmont, Elmo, Pickering, Westboro, Watson, Clyde, Gentry and
Arkoe.
This includes Interstate 29 between mile markers 99 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
Missouri.
&&
LAT...LON 4057 9448 4025 9434 4026 9555 4030 9556
4032 9561 4031 9566 4034 9562 4041 9566
4046 9564 4046 9568 4048 9570 4049 9568
4051 9569 4052 9566 4055 9566 4056 9568
4052 9571 4052 9575 4058 9577
TIME...MOT...LOC 0024Z 308DEG 36KT 4059 9470 4059 9573
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BMWSpecial weather statement, Jun 11, 8:26 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
826 PM CDT Sat Jun 11 2022
KSZ102-MOZ001>005-011>014-120215-
Doniphan KS-Atchison MO-De Kalb MO-Daviess MO-Worth MO-Holt MO-
Gentry MO-Nodaway MO-Harrison MO-Andrew MO-
826 PM CDT Sat Jun 11 2022
...Strong thunderstorms will impact portions of northwestern
Doniphan, southwestern Worth, northwestern Daviess, Gentry, southern
Atchison, southwestern Harrison, Holt, southern Nodaway, northern
Andrew and northwestern DeKalb Counties through 915 PM CDT...
At 826 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Craig to 8 miles north of
Albany. Movement was southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Maryville, Albany, Stanberry, Mound City, King City, Oregon, Fairfax,
Ravenwood, Pattonsburg, Maitland, Skidmore, Forest City, Craig,
Fillmore, White Cloud, Barnard, Conception Junction, Bolckow, Graham
and Big Lake.
This includes the following highways...
Interstate 35 in Missouri between mile markers 77 and 78.
Interstate 29 between mile markers 64 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Kansas...and north central and northwestern Missouri.
&&
LAT...LON 4033 9563 4043 9434 4006 9407 3991 9534
4000 9534 4000 9531 4003 9535 4004 9542
4006 9542 4007 9539 4012 9539 4018 9548
4024 9547 4026 9555 4030 9556 4032 9566
TIME...MOT...LOC 0126Z 318DEG 24KT 4026 9546 4037 9436
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BMWSpecial weather statement, Jun 11, 8:46 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
846 PM CDT Sat Jun 11 2022
MOZ015-016-023-024-120230-
Grundy MO-Livingston MO-Linn MO-Sullivan MO-
846 PM CDT Sat Jun 11 2022
...A strong thunderstorm will impact portions of northwestern Linn,
Grundy, southwestern Sullivan and north central Livingston Counties
through 930 PM CDT...
At 846 PM CDT, Doppler radar was tracking a strong thunderstorm over
Trenton, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Trenton, Browning, Galt, Laredo, Purdin, Humphreys, Tindall, Brimson
and Reger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for north central
Missouri.
&&
LAT...LON 4016 9305 3988 9306 3996 9376 4014 9377
4021 9376
TIME...MOT...LOC 0146Z 279DEG 37KT 4010 9364
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BMWSpecial weather statement, Jun 11, 8:58 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
858 PM CDT Sat Jun 11 2022
MOZ006-015>017-024-025-120300-
Grundy MO-Adair MO-Mercer MO-Macon MO-Linn MO-Sullivan MO-
858 PM CDT Sat Jun 11 2022
...A strong thunderstorm will impact portions of southwestern Adair,
northeastern Linn, northeastern Grundy, Sullivan, southeastern Mercer
and northwestern Macon Counties through 1000 PM CDT...
At 858 PM CDT, Doppler radar was tracking a strong thunderstorm near
Galt, or 13 miles northeast of Trenton, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kirksville, Milan, Green City, Novinger, Greencastle, Browning, Galt,
Humphreys, Millard, Elmer, Harris, South Gifford, Osgood, Kirksville
Regional, Winigan, Reger and Green Castle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4014 9357 4033 9352 4023 9249 3988 9255
TIME...MOT...LOC 0158Z 285DEG 46KT 4020 9340
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BMWThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:25 PM CDT | Special Weather Statement | EAX | Atchison, Nodaway | 50 min |
| Jun 11, 7:42 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Worth | 48 min |
| Jun 11, 8:21 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer | 39 min |
| Jun 11, 8:26 PM CDT | Special Weather Statement | EAX | Andrew, Gentry, Holt, Nodaway | 49 min |
| Jun 11, 8:46 PM CDT | Special Weather Statement | EAX | Grundy | 44 min |
| Jun 11, 8:56 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry, Nodaway | 34 min |
| Jun 11, 8:58 PM CDT | Special Weather Statement | EAX | Adair, Sullivan | 62 min |
| Jun 11, 9:28 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb | 32 min |
| Jun 11, 9:36 PM CDT | Tornado Warning | EAX | Andrew, Buchanan, DeKalb | 24 min |
| Jun 11, 9:54 PM CDT | Tornado Warning | EAX | Buchanan, Clinton, DeKalb | 36 min |
| Jun 11, 10:00 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb | 30 min |
| Jun 11, 10:23 PM CDT | Tornado Warning | EAX | Clinton | 37 min |
| Jun 11, 10:26 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, DeKalb | 49 min |
| Jun 11, 10:39 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 51 min |
| Jun 11, 10:45 PM CDT | Tornado Warning | EAX | Clay, Clinton | 30 min |
| Jun 11, 11:06 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Jackson, Platte | 39 min |
| Jun 11, 11:16 PM CDT | Areal Flood Advisory | EAX | Buchanan, Caldwell, Clinton, DeKalb, Platte, Ray | 4 hr |
| Jun 11, 11:23 PM CDT | Tornado Warning | EAX | Clay, Platte | 26 min |
| Jun 11, 11:42 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 33 min |
| Jun 12, 12:11 AM CDT | Special Weather Statement | EAX | Jackson | 34 min |
| Jun 12, 9:59 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 22 min |
Nearby
Tornado Warnings in Missouri, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.